Skip to content
My WebMD Sign In, Sign Up
diarrhea and adderall
avatar
5ackesea1 posted:
Kind of a yucky subject...lol I am taking 20mg of Adderall XR each day.....(just started about a week ago) I wondered if anyone here has had trouble with diarrhea while on this medication and will it eventually go away? Thanks
Reply
 
avatar
Byroney_WebMD_Staff responded:
Dear 5ackesea1,

Sorry about the side effects. Make sure and stay hydrated if you are having diarrhea. You might want to ask your doctor or pharmacist if these side effects tend to go away or not.

Did you check the reviews for your medication in our Drugs and Treatments Library? It may help you to get a good idea of what folks really experience when using a medication by reading the user reviews. Don?t forget to share your experience while you are there for others to learn from.

Yours in health,

Byroney
 
avatar
Meowler responded:
Oh wow. I have been taking Adderall XR 20mg a day for a week now, and the diarrhea has been HORRIBLE. It's worse than any stomach flu I've ever had! I'm wondering if it will end soon, or if I need to stop taking Adderall XR. I wish more people here had commented about this.

 
avatar
GingerKohler responded:
I have to opposite problem.

Have you tried taking it with food and or milk?

Are you taking any other medications? I had two meds that when I took them separate, I had no problems, but together, I couldn't get out of the bathroom.

Did you have any bowel problems before you started the adderal? Check for irritable bowel syndrome and syliac disease. Or could be an allergy.
 
avatar
elsolnj responded:
Hi, My son was started on Adderall XR 20mg, and also immediately started with horrible diarrhea, so bad that I had to stop the medication within just a few days. Even days later off the medicaton he still has stomach pains and diarrhea. His Dr. was not convinced it was the Adderall, but he had problems with Concerta previously but not nearly as severe. He also had a horrible headache.

Just wondering if your resolved or if you had to change medications.
 
avatar
Melly_5977 responded:
I've been on 20mgs of Adderall XR since August 2009 and I've been experiencing pretty bad episodes of diarrhea (especially when the med kicks in). Even on days when I don't take the Adderall, I'm still dealing with some diarrhea and gastro issues that I didn't have before. I used to take 54mgs of Concerta XR and I never really had diarrhea or stomach problems with that drug. I know that diarrhea and/or constipation is a side effect of all A.D.D. stimulant medications, but it really does seem to be worse for me with Adderall XR (and I've taken pretty much every type of A.D.D. med). I'm actually starting to get anxiety about the diarrhea issue, which is just compounding the already nasty problem.
 
avatar
kateisgreat23455 responded:
I know exactly what you are going through. It's weird when I took Adderall in highschool I never had the problem with my stomach but now at 19 after a year of not taking it, I am back on the medication. I am having the same stomach problems you described and I can't seem to figure out why. I used to take it with breakfast in the morning in highschool, so maybe that's all you need.


Featuring Experts

My foray into the field of ADHD began by chance. In 1999, I picked up a library book about the brain. And what I read changed my life and my husband&#...More

Helpful Tips

How I explained ADHD tardiness to my angry wife
The back story here is my wife and I had been in a "discussion" for about a week. It was pretty intense. She was upset that I got home over ... More
Was this Helpful?
31 of 33 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.